Texas, 2013Drought in Texas, June 1 to 30, 2013
June 1 to 30, 2013 · NWS CRP · 14 events in 14 counties and zones
Drought strengthened over most of South Texas during the month of June as above normal temperatures returned. Above normal rainfall occurred over the Brush Country mainly to the northwest of a Laredo to Whitsett line as well as a narrow corridor along Highway 281 through Jim Wells and Live Oak Counties.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought strengthened over most of South Texas during the month of June as above normal temperatures returned. Above normal rainfall occurred over the Brush Country mainly to the northwest of a Laredo to Whitsett line as well as a narrow corridor along Highway 281 through Jim Wells and Live Oak Counties. Elsewhere, below normal to well below normal rainfall occurred over South Texas.
A slow moving upper low that moved through the Texas Big Bend interacted with deep tropical moisture along the Rio Grande to provide beneficial rainfall over portions of Webb and La Salle Counties. Rainfall amounts ranged from 5 to 8 inches over northern Webb and southern La Salle Counties. But rainfall was sparse from southern portions of the Brush Country to the Victoria Crossroads. Monthly rainfall amounts did not reach a quarter of an inch over most of Victoria County as well as the southeast part of Webb County into southwestern Duval County. The paltry rainfall for the month made it the 12th driest June on record for Victoria with records dating back to 1893.
Exceptional drought continued over portions of the southern Coastal Bend. The size of the severe to extreme drought area expanded over the coastal plains by the end of the month.
Mandatory water restrictions continued during the month for the city of Corpus Christi as the combined lake capacity levels remained below 40 percent. The city of Portland continued under mandatory water restrictions also. The cities of Victoria and Laredo remained under voluntary water restrictions. Different stages of water restrictions continued for Beeville, Point Comfort, Alice, Kingsville, Taft, and Odem during the month. The hot and dry weather caused a rapid decrease in soil moisture over the Coastal Bend during the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 31, 11:35 PM CST, 25 minutes earlier.
Area forecast discussion, May 31, 11:35 PM CST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1235 AM CDT SAT JUN 1 2013
.DISCUSSION...SEE 06Z AVIATION DISCUSSION.
&&
.AVIATION...MVFR CONDITIONS DEVELOPING OR HAVE DEVELOPED OVER THE
EASTERN TAFS...AND BELIEVE THEY WILL STAY OUT OF KLRD. VFR
CONDITIONS SHOULD RETURN AROUND 15Z...WITH SOME MID LEVEL CLOUDS
INLAND AREAS (KALI AND MAYBE KVCT) THRU THE MORNING. WINDS BACK
AGAIN WITH THE SEA-BREEZE...THEN DIMINISH AFTER SUNSET. WINDS
SHOULD BE A TAD LESS DURING THE DAY ON SATURDAY WITH FRONT TO THE
NORTH...AND DIMINISHING FASTER AFTER SUNSET WITH LOWER SPEEDS. AS
A CONSEQUENCE...MVFR CIGS MAY COME BACK A BIT FASTER AFTER
02/02Z...BUT FOR NOW WILL GO WITH MORE OF A PERSISTENCE FORECAST
CONCERNING CIGS SATURDAY NIGHT.
&&
.PREV DISCUSSION... /ISSUED 655 PM CDT FRI MAY 31 2013/
DISCUSSION...UPDATED FOR 00Z TAFS.
AVIATION...EXPECT MVR CONDITIONS TO DEVELOP LATE THIS EVENING AND
OVERNIGHT FOR ALL EASTERN 3 TAF SITES. WIND GUSTS SHOULD WEAKEN
IN THE NEXT COUPLE OF HOURS. LLJ WILL INCREASE AGAIN
OVERNIGHT...BUT NOT EXPECTING LLWS CRITERIA. VFR CONDITIONS RETURN
MID TO LATE MORNING WITH BREEZY CONDITIONS ONCE AGAIN.
PREV DISCUSSION... /ISSUED 252 PM CDT FRI MAY 31 2013/
SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...A FLAT RIDGE ALOFT
WILL MAINTAIN WARM/HOT CONDITIONS THROUGH SATURDAY ALONG WITH NO
SIGNIFICANT RAINFALL. SHALLOW MOISTURE NEAR THE SFC WILL CREATE
HUMID CONDITIONS WITH HEAT INDICES REACHING AROUND 105 DEGREES
ACROSS SOME LOCATIONS SATURDAY AFTERNOON. OVERNIGHT LOWS WILL ALSO
BE WARM AND MUGGY WITH TEMPS IN THE MID 70S TO AROUND 80. ONSHORE
FLOW IS EXPECTED TO RELAX TONIGHT...EXCEPT LRD...THEN BECOME BREEZY
BY SATURDAY AFTERNOON. A WEAK FRONTAL BDRY WITH SHOWERS AND
THUNDERSTORMS IS PROGD TO MOVE THROUGH THE HILL COUNTRY SAT
AFTERNOON/EVENING AND APPROACH THE NRN CWA BY LATE SAT NIGHT. MODELS
PROG EITHER AN OUTFLOW BDRY FROM THIS CONVECTION OR THE FRONTAL BDRY
ITSELF TO MOVE INTO THE NRN CWA LATE SAT NIGHT INTO THE PRE-DAWN
HOURS OF SUNDAY MORNING...RESULTING IN WINDS BACKING TO THE E AND
NE. ANY CONVECTION THAT DVLPS N OF THE CWA SAT AFTERNOON COULD PUSH
S INTO THE NRN CWA BY LATE SAT NIGHT INTO EARLY SUN MORNING.
ALTHOUGH MOISTURE IS PROGD TO INCREASE...IT STILL LOOKS RATHER
LIMITED AND UPPER SUPPORT WILL BE LACKING...THEREFORE WILL INTRODUCE
ONLY A 20 POP ACROSS THE NRN CWA AFTER MIDNIGHT SAT NIGHT.
MARINE...A MOD ONSHORE FLOW IS EXPECTED TONIGHT THEN BECOMING WEAK
TO MOD SAT/SAT NIGHT IN RESPONSE TO A FRONTAL BDRY MOVG THROUGHT THE
HILL COUNTRY AND INTO THE NRN CWA...WHICH WILL RELAX THE PRESSURE
GRADIENT ALONG THE MIDDLE TX COAST.
LONG TERM (SUNDAY THROUGH FRIDAY)...A COLD FRONT IS EXPECTED TO
STALL ACROSS THE NRN PORTIONS OF THE CWA ON SUNDAY. CAPES ARE
EXPECTED TO BE 2500+ J/KG WITH LITTLE TO NO CAP. WITH SUFFICIENT
MOISTURE AND CONVERGENCE ASSCTD WITH THE FRONT EXPECT ISOLATED TO
SCATTERED CONVECTION TO DEVELOP ALONG AND SOUTH OF THE FRONT ON
SUNDAY. ADDITIONAL FORCING MAY BE ENHANCED FROM A POSSIBLE
OUTFLOW BOUNDARY MOVING INTO THE CWA FROM PREVIOUS NIGHTS CONVECTION
WELL TO THE NORTH. ALTHOUGH BULK SHEAR WL BE GENERALLY LESS THAN 20
KT...THE POSSIBILITY OF A FEW STRONG STORMS WL EXIST GIVEN THE CAPE
VALUES. AFTER SUNDAY...STRONG RIDGING ALOFT BUILDS INTO THE CWA
THROUGH THE REMAINDER OF NEXT WEEK. AS A RESULT...A DRY AND STABLE
NORTHWEST FLOW SYNOPTIC PATTERN WL BECOME ESTABLISHED AND MAINTAIN A
VERY WARM AND SUBSIDENT AIRMASS. WL KEEP TEMPS GENERALLY SVRL DEGS
ABV THE COOLER-BIASED GFS NUMBERS. OF INTEREST WL BE POSSIBLE
DEVELOPMENT OF THE REMNANTS OF BARBARA IN THE BAY OF CAMPECHE AND
YUCATAN PENINSULA. GIVEN THE STRENGTH OF THE RDG AXIS ALOFT ACROSS
MEXICO AND TEXAS...ANY EVENTUAL MOVEMENT OF THIS SYSTEM WL REMAIN
WELL AWAY FROM OUR CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 79 91 76 91 76 / 10 20 20 10 10
VICTORIA 76 92 72 92 72 / 20 40 20 10 10
LAREDO 79 100 77 100 75 / 10 20 20 10 10
ALICE 77 93 73 93 74 / 10 20 20 10 10
ROCKPORT 79 88 77 88 77 / 10 30 20 10 10
COTULLA 76 96 73 97 74 / 20 20 20 10 10
KINGSVILLE 78 92 74 92 76 / 10 20 20 10 10
NAVY CORPUS 79 88 77 88 77 / 10 20 20 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
GW/86...AVIATION
Hazardous weather outlook, May 31, 4:24 AM CST, 19 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
524 AM CDT FRI MAY 31 2013
GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
524 AM CDT FRI MAY 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
HEAT INDICES MAY APPROACH OR EXCEED 105 DEGREES FOR A SHORT TIME
TODAY OVER THE SOUTHERN COASTAL COUNTIES AND THE RIO GRANDE
PLAINS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A FRONTAL BOUNDARY WILL MOVE INTO CENTRAL TEXAS ON SUNDAY.
CONVECTION IS FORECAST TO FORM AHEAD OF THIS BOUNDARY. EXPECT
ISOLATED THUNDERSTORMS TO MOVE INTO THE REGION SUNDAY AND SUNDAY
NIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GW/LK
Drought, Kleberg
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Kleberg forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Exceptional drought continued over the central and eastern portions of the county.
Drought, Nueces
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Nueces forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Exceptional drought continued over the central portion of the county.
Drought, San Patricio
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- San Patricio forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Exceptional drought continued over the western portion of the county.
Drought, Bee
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Extreme drought continued over the southern portion of the county.
Drought, Aransas
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Aransas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Extreme drought developed over the southern portion of the county.
Drought, Calhoun
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Extreme drought developed over the eastern portion of the county.
Drought, Webb
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Webb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Extreme drought continued over the northwest portion of the county with severe drought expanding to all but the northeast part of the county.
Drought, Jim Wells
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Severe drought continued over the county.
Drought, Refugio
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Refugio forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Severe drought expanded to cover all of the county.
Drought, Victoria
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Victoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Severe drought developed over all of the county by the end of the month.
Drought, Goliad
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Goliad forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
Severe drought developed over the eastern portion of the county by the end of the month.
Drought, Duval
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Duval forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
Severe drought expanded to cover all but the northwest portion of the county by the end of the month.
Drought, Live Oak
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Live Oak forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
Severe drought continued over the southern portion of the county.
Drought, La Salle
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Severe drought continued over the extreme northwest portion of the county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Oklahoma, June 1, 20131 death · 1 injured · $400,000 · 70 kt wind · 15 events
- Drought in Texas, June 1 to 30, 2013$317 million · 20 events
- Drought in Texas, June 1 to 30, 2013$100 million · 24 events
- Drought in Oklahoma, June 1 to 30, 2013$60 million · 3 events
- Rip Current in North Carolina, June 1, 20131 death · 1 event
- Flash Flooding and Flooding in Kentucky, June 1, 2013$1.6 million · 61 kt wind · 11 events
- Wildfire in New Mexico, June 1 to 30, 2013$1.0 million · 2 events
- Tornado and Flash Flooding in Arkansas, June 1, 2013$130,000 · EF1 · 13 events
- Flooding in North Dakota, June 1 to 22, 2013$645,000 · 3 events
- Hail and Damaging Winds in Vermont, June 1 to 2, 2013$189,000 · 1.5 in hail · 27 events
- Flash Flooding and Flooding in Arkansas, June 1 to 26, 2013$267,000 · 52 kt wind · 18 events
- Flooding in Missouri, June 1 to 25, 2013$350,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461317, 461318, 461319, 461320, 461321, 461322, 461323, 461324, 461325, 461326, 461327, 461328, 461329, 461330.